MAUDE Adverse Event Report: ANGIODYNAMICS 400 MICRON FIBER PROCEDURE KIT; VENACURE ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS 400 MICRON FIBER PROCEDURE KIT; VENACURE ENDOVENOUS LASER TREATMENT FIBER
Catalog Number EVLTPVAKUS
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A practice manager reported an issue with a pvak --400 micron perforator and accessory vein ablation kit.During a procedure, the catheter was inserted easily through the sheath, without resistance.This occurred 3cm from sfj and the laser tip and sheath was identified 1cm back from the laser.With standard heating of 7w, the doctor began to pull back and noted that the tip was not moving.The sheath/laser was removed; however, approximately 3cm of the sheath/laser remained in the patient's left aagsv.911 was then called and the patient was transferred to the hospital for emergency surgery.The component was removed under anesthesia, via an incision in the patient's groin and was hospitalized for one day.The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.
 
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.Reference (b)(4).Note: this is a correction as box g.6 was not filled in when submitted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Returned was a pvak fiber and an introducer sheath.Reviewing the fiber it was noted there tip was missing approximately 2.8cm from the fiber tip and the sheath was noted to have the tip missing approximately 1.3cm of the tip.Per the manufacturing engineer evaluation, "the appearance of the fiber glass core at the break point is usually a good indication of what the failure root cause was.If the end of the glass core at the break point has a flat appearance, that would indicate a low stress break which could be due to a flaw in the fiber glass core or possibly a fiber cladding issue that would allow energy to escape and cause degradation.The returned sample, the glass core has an angled appearance at the break point which usually indicates the fiber was put under a degree of stress." the customer's reported complaint description is confirmed, there was damage to the fiber observed at the tip and the sheath.Although the complaint was confirmed a definitive root cause for the fiber damage cannot be definitively determined.Handling damage is likely root cause.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.At the vendor facility, during the manufacturing process, fibers are repeatedly bent and coiled and there is a final visual inspection performed with a hene laser to check the entire fiber length for defects prior to shipment.During the packaging step, the fibers are inspected for damage.Labeling review: the directions for use which is supplied to the end user with the reported catalog number contains the following statement "prior to and during use, avoid damaging the fiber by striking, stressing or excessive bending.Do not coil the fiber tighter than a radius of 60mm" a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
400 MICRON FIBER PROCEDURE KIT
Common Device Name
VENACURE ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key10818043
Report Number1319211-2020-00077
Device Sequence Number1901769
Product Code GEX
UDI-Device IdentifierH787EVLTPVAKUS5
UDI-PublicH787EVLTPVAKUS5
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K041957
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Catalogue NumberEVLTPVAKUS
Device Lot Number5626985
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2020
Supplement Date Received by Manufacturer10/28/2020
10/28/2020
Initial Report FDA Received Date11/10/2020
Supplement Report FDA Received Date11/23/2020
11/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;